Alert archive / Iowa / River Flood Warnings in 2018
River Flood Warning 30, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at May 3, 2018, 10:39 AM CDT for Clinton County, Scott County, Iowa. It took effect at May 4, 2018, 3:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 3, 2018, 10:39 AM CDT (15:39 UTC)
- In effect from
- May 4, 2018, 3:00 PM CDT
- Expired
- May 4, 2018, 10:48 AM CDT
- In force
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Clinton County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 27 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wapsipinicon River near DeWitt (DEWI4). The gauge peaked at 8.70 ft at May 3, 2018, 6:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 11.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05422000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
797
WGUS43 KDVN 031539
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA/IL
1039 AM CDT Thu May 3 2018
...The National Weather Service in Quad Cities has issued a Flood
Warning for the following rivers in Iowa...
Wapsipinicon River near De Witt 4S affecting Clinton and Scott
Counties
Heavy rain fell over the past 24 hours and with additional rain in
the forecast today, the Wapsipinicon River in the De Witt area will
rise above flood stage on Friday.
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC045-163-040339-
/O.NEW.KDVN.FL.W.0030.180504T2000Z-180507T1200Z/
/DEWI4.2.ER.180504T2000Z.180505T0600Z.180506T0000Z.NO/
1039 AM CDT Thu May 3 2018
...Flood Warning in effect until Saturday evening...
The National Weather Service in Quad Cities has issued a
* Flood Warning for
The Wapsipinicon River near De Witt 4S.
* Until Saturday evening.
* At 10:30 AM Thursday the stage was 8.5 feet, and steady.
* Flood stage is 11.0 feet.
* No flooding is occurring and Moderate flooding is forecast.
* Forecast, Rise above flood stage Friday and continue rising to 11.5
feet Saturday morning. The river will fall below flood stage
Saturday evening.
* Impact, at 11.5 feet, Moderate Flood Stage. Water affects homes
along old U.S. Highway 61. The river is bank full in most areas.
&&
LAT...LON 4200 9090 4184 9071 4177 9033 4169 9035
4171 9080 4185 9090
$$
Brooks4 follow-up statements
980
WGUS83 KDVN 031906
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
206 PM CDT Thu May 3 2018
.Rainfall today and tonight now looks to be concentrated over northern
Iowa and Wisconsin rather than over the local area. This will impact the
timing of runoff moving through the Wapsipinicon River and will delay
the eventual rise to flood stage. Therefore, the forecast has been
updated.
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC045-163-041105-
/O.EXT.KDVN.FL.W.0030.180509T1200Z-000000T0000Z/
/DEWI4.1.ER.180509T1200Z.180510T0000Z.000000T0000Z.NO/
206 PM CDT Thu May 3 2018
...Flood Warning now in effect until further notice...
The Flood Warning continues for
The Wapsipinicon River near De Witt 4S.
* Until further notice.
* At 1:30 PM Thursday the stage was 8.6 feet and rising.
* Flood stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast, Initial crest of 10.1 Saturday morning then rise above
flood stage Wednesday morning.
* Impact, At 11.0 feet, Flood Stage. Water affects County Road E63
north of the river near Toronto and affects the lowest roads in
Buena Vista.
&&
LAT...LON 4200 9090 4184 9071 4177 9033 4169 9035
4171 9080 4185 9090
$$
Brooks178
WGUS83 KDVN 040234
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
934 PM CDT Thu May 3 2018
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC045-163-041834-
/O.EXT.KDVN.FL.W.0030.180509T1800Z-000000T0000Z/
/DEWI4.1.ER.180509T1800Z.180511T0000Z.000000T0000Z.NO/
934 PM CDT Thu May 3 2018
...Flood Warning now in effect until further notice...
The Flood Warning continues for
The Wapsipinicon River near De Witt 4S.
* Until further notice.
* At 8:30 PM Thursday the stage was 8.7 feet and steady.
* Flood stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast, Initial crest of 9.3 Friday then rise above flood stage
Wednesday. The river will continue rising to 11.4 feet Thursday.
* Impact, At 11.5 feet, Water affects homes along old U.S.
Highway 61. The river is bank full in most areas.
&&
LAT...LON 4200 9090 4184 9071 4177 9033 4169 9035
4171 9080 4185 9090
$$
GROSS042
WGUS43 KDVN 040932
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA/IL
432 AM CDT Fri May 4 2018
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Iowa...
Wapsipinicon River near De Witt 4S affecting Clinton and Scott
Counties
.Heavy rain fell across a part of the upper Wapsipinicon basin last
evening. This rainfall will eventually cause the river near Dewitt
to flood.
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC045-163-042132-
/O.CON.KDVN.FL.W.0030.180509T1800Z-000000T0000Z/
/DEWI4.2.ER.180509T1800Z.180511T0600Z.000000T0000Z.NO/
432 AM CDT Fri May 4 2018
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Wapsipinicon River near De Witt 4S.
* Until further notice.
* At 3:30 AM Friday the stage was 8.6 feet and steady.
* Flood stage is 11.0 feet.
* No flooding is occurring and Moderate flooding is forecast.
* Forecast, Rise above flood stage Wednesday and continue rising to
11.6 feet Friday morning.
* Impact, At 11.5 feet, Moderate Flood Stage. Water affects homes
along old U.S. Highway 61. The river is bank full in most areas.
&&
LAT...LON 4200 9090 4184 9071 4177 9033 4169 9035
4171 9080 4185 9090
$$973
WGUS83 KDVN 041549
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
1048 AM CDT Fri May 4 2018
.Flood warning for the Wapsipinicon River near De Witt cancelled. The
heavy rain threat did not occur across the lower Wapsi River basin
last night, thus the warning has been cancelled.
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC045-163-041618-
/O.CAN.KDVN.FL.W.0030.000000T0000Z-180504T1548Z/
/DEWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1048 AM CDT Fri May 4 2018
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Wapsipinicon River near De Witt 4S.
* At 10:30 AM Friday the stage was 8.5 feet and steady.
* Flood stage is 11.0 feet.
* No flooding is occurring, and no flooding is forecast.
* The heavy rain threat across the lower Wapsi River basin did
not occur last night, thus the warning has been cancelled.
* Forecast, Crest below flood stage with a stage of 10.3 feet next
Friday morning.
* Impact, At 10.0 feet, Water affects a few residences along the
river.
&&
LAT...LON 4200 9090 4184 9071 4177 9033 4169 9035
4171 9080 4185 9090
$$
12What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at May 3, 6:37 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 3, 6:37 AM CDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 637 AM CDT Thu May 3 2018 ...AVIATION UPDATE... .SYNOPSIS... Issued at 305 AM CDT Thu May 3 2018 At 2 AM CDT, residual areas of showers and storms are moving across the region with widespread .5 to 1+ inch amounts noted and temperatures in the upper 50s to mid 60s in rain cooled air. Analysis tools shows surface low and upper air forcing to pass this PM with significant convection and likely severe storms. Then clearing and seasonally near to below normal temperatures into this weekend. && .SHORT TERM...(Today and Tonight) ISSUED AT 305 AM CDT Thu May 3 2018 Short Term Forecast Confidence Assessment...fair to poor or average to below average. As in past couple of days, the main challenges are timing convection and impacts on temperatures. Reasonable once again most or all area will see enough sunshine to push area highs above warmest guidance. Then second issue is timing and intensity of convection which may result in rain cooled air and mins tonight cooler then guidance. One final item is risk of locally high QPF totals if surface low is stronger than forecast with 1 to 2 inch amounts that may result in some minor water issues. Today...trends support most of the area to be partly to mostly sunny until convective temperatures are reached around 3-4 PM. This would suggest forecast highs could be 3+ degrees too low for later shifts. Next issue is POPS with POPS possibly too high this PM until late afternoon. PW values AOA 1.5 inches with training risks of 2+ inch amounts possible. Biggest concern is strong convection possible after 3-4 PM with moderate MUCAPE AOA with higher T/TD's of lower 80s over mid 60s for large hail AOA golf ball and winds 70+ mph with isolated, tornadoes that could be significant. Agree with SPC about enhanced risk that will need to be closely monitored. Today could result in more significant severe weather then yesterday is issue to pass to day shift. Tonight...widespread and large convective complex of mixed supercells and linear segments to merge into QLCS/MCS with bowing segments possible. Expect significant risk for damaging winds and hail and isolated tornadoes over at least the southern 1/2 to 2/3 area that will need to be monitored by day shift. Best estimates suggests sever risks until late evening suggested. Rain cooled air and NW winds for 50s most or all areas. Possibly some upper 40s in NW with clearing for later shifts. This convective complex is suggested to produce areas of 2+ inches is a risk. .LONG TERM...(Friday through Wednesday) ISSUED AT 305 AM CDT Thu May 3 2018 Friday through Saturday Assessment...high confidence High pressure will slowly move through the Midwest Friday through Saturday bringing dry conditions to the area. There may or may not be some lingering rain showers east of the Mississippi Friday morning. Attention then turns the next storm system. Saturday night Assessment...low to medium confidence The models bring a weak upper level disturbance with an associated cold front into the area Saturday night. There are differences in regards to the overall timing of the front between the models, and, there are questions regarding the availability of moisture and instability. As a result, the model consensus has slight chance to low chance pops. The slightly better chance of rain appears to be after midnight. Sunday on... The overall weather pattern will have periods quiet weather and more active weather through next week. Sunday Assessment...low to medium confidence The cold front associated with the upper level disturbance moves through the area on Sunday. Again, there are questions regarding moisture availability and overall instability combined with the differences between the models. As a result, the model consensus has slight chance pops for the area. Sunday night through Monday night Assessment...high confidence The global models show high pressure moving through the Midwest bringing quiet and dry conditions to the area. Temperatures should be close to normal. Tuesday Assessment...low confidence There is considerable disagreement between the global models regarding what will happen Tuesday. Conceptually, the better moisture return is well west of the area. Each global model shows mid level heights rising to some degree on Tuesday which is generally not favorable for precipitation. Right now the model consensus has slight chance pops for the far southwest and west areas on Tuesday. Given what is being suggested conceptually, Tuesday will likely end up being dry during the daylight hours. Tuesday night through Wednesday Assessment...medium confidence The global models have a better signal indicating a storm system moving through the Midwest Tuesday night into Wednesday. There are differences in regards to timing and details regarding the storm system but the models appear to be signaling Wednesday as the more likely time period of seeing any rain. As a result of the model differences, the model consensus has slight chance to chance pops late Tuesday night with chance to likely pops on Wednesday. && .AVIATION...(For the 12Z TAFS through 12Z Friday Morning) ISSUED AT 632 AM CDT Thu May 3 2018 Light winds and wet ground has allowed fog to develop that has resulted in areas of LIFR conditions. The fog will burn off by 14z/03 leaving VFR conditions through 21z/03. After 21/03 TSRA are forecast to impact eastern Iowa and northern Illinois through at least 07z/04. IFR conditions are likely from any TSRA along with the potential for hail and wind gusts over 40 kts. && .HYDROLOGY... Issued at 305 AM CDT Thu May 3 2018 River flood warnings continue for nearly all of the Mississippi river from LD11 down through Burlington. Moderate flooding is expected at Dubuque, LD15 in the Quad Cities, and at LD17 at New Boston with minor flooding elsewhere. The first round of rain has generated a narrow strip of 1 to 2 inches of rainfall from northern Illinois back into south central Iowa. Some of this rain will soak in while some will generate run off. Some immediate local run off is being seen in river gages from this rainfall. This rainfall may result in some locations reaching flood stage slightly earlier than currently forecast. Another round of rain is expected Thursday and Thursday night. The amount, location, and duration of the rainfall will be important in regards to how much run off gets generated and how it will affect river forecasts. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...16 SHORT TERM...16 LONG TERM...08 AVIATION...08 HYDROLOGY...08
Hazardous weather outlook, May 3, 4:33 AM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 433 AM CDT Thu May 3 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-040945- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 433 AM CDT Thu May 3 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Late Afternoon and Evening. Thunderstorms are expected to fire with conditions favorable for severe storms. The greatest threats will be large hail up to the size of golf balls or larger and winds of 70 mph or more. Discrete supercells capable of producing tornadoes are also possible. Locally heavy rainfall is also possible of 2 inches or more that may produce flash flooding concerns with training of storms. The Storm Prediction Center has the area in a slight risk with the roughly southwestern 1/2 of the outlook area in an enhanced risk. A conference call for Emergency Managers will be scheduled for later today. Flooding is expected along portions of the Mississippi River late this week and into the following week. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening. Please report any severe weather, heavy rainfall and flooding to the Quad Cities Weather Forecast Office. 16/08
In the hours before
Local storm report, May 3, 7:38 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
738 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM HEAVY RAIN 1 W BETTENDORF 41.56N 90.49W
05/03/2018 M1.92 INCH SCOTT IA TRAINED SPOTTER
0.21 SINCE MIDNIGHT.
&&Local storm report, May 3, 8:30 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HEAVY RAIN 3 E STERLING 41.80N 89.64W
05/03/2018 M2.01 INCH WHITESIDE IL TRAINED SPOTTER
&&
12Local storm report, May 3, 9:12 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
912 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN PARK VIEW 41.69N 90.54W
05/03/2018 M3.02 INCH SCOTT IA NWS EMPLOYEE
FELL IN LESS THAN 12 HOURS. MANY AREA CREEKS OVERFLOWED
BANKS.
&&
RAYWLocal storm report, May 3, 10:14 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 4 SE WHITTON 42.18N 90.26W
05/02/2018 E1.25 INCH CARROLL IL LAW ENFORCEMENT
HAIL DAMAGE TO ROOFS AND CARS. DELAYED
REPORT.
&&Local storm report, May 3, 10:30 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1030 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HEAVY RAIN 4 N COTTER 41.35N 91.47W
05/03/2018 M2.50 INCH LOUISA IA TRAINED SPOTTER
OVERNIGHT RAINFALL TOTAL
&&
PETERSLocal storm report, May 3, 10:31 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1031 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 3 S PRESTON 42.01N 90.39W
05/02/2018 E60 MPH CLINTON IA TRAINED SPOTTER
COMBINATION WITH SEVERE HAIL, DESTROYED A
BI-CARBONATE ROOF ON A DAIRY BARN.
0450 PM HAIL 3 NNW GOOSE LAKE 42.01N 90.39W
05/02/2018 E1.00 INCH CLINTON IA TRAINED SPOTTER
IN COMBINATION WITH SEVERE WIDNS, DESTROYED
A BI-CARBONATE ROOF ON A DAIRY BARN.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:18 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Washington | 57 min |
| May 2, 7:24 PM CDT | Tornado Warning | DVN | Johnson, Washington | 51 min |
| May 2, 7:51 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 39 min |
| May 2, 7:51 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Muscatine | 20 min |
| May 2, 7:58 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 29 min |
| May 2, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Muscatine | 53 min |
| May 2, 8:19 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 36 min |
| May 2, 8:34 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Scott | 27 min |
| May 2, 9:51 PM CDT | Special Weather Statement | DVN | Scott | 24 min |
| May 2, 10:18 PM CDT | Special Weather Statement | DVN | Scott | 87 min |
| May 2, 11:40 PM CDT | Special Weather Statement | DVN | Lee, Van Buren | 50 min |
| May 3, 11:15 AM CDT | River Flood Watch | DVN | Jackson | 11 hr |
| May 3, 11:15 AM CDT | River Flood Watch | DVN | Lee | 7 days |
| May 3, 2:51 PM CDT | Special Weather Statement | DVN | Buchanan | 39 min |
Nearby
River Flood Warnings in Iowa, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.